Advertisement

Reactions Weekly

, Volume 1697, Issue 1, pp 262–262 | Cite as

Multiple drugs

Aspiration pneumonia, sialorrhoea, septic shock, hypoxic respiratory failure, myocarditis, torsades de pointes and asystole: 2 case report
Case report
  • 134 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, two women were described. A 62-year-old woman developed aspiration pneumonia while receiving clozapine, olanzapine and sertraline. A 49-year-old woman developed aspiration pneumonia while receiving risperidone, benzatropine, sertraline, olanzapine, haloperidol and clozapine and she also developed myocarditis attributes to clozapine and prolonged QTc, asystole and torsades de pointes following the administration of fluphenazine and chlorpromazine.

A 62-year-old woman, who had a bipolar schizoaffective disorder, received olanzapine 30mg every night and sertraline 200 mg/day. She was hospitalised for catatonia and decompensated psychosis. Subsequently, clozapine 25mg every night was added to her therapy. Afterwards, she developed mild sialorrhoea. Over the next...

Reference

  1. Kaplan J, et al. Clozapine-Associated Aspiration Pneumonia: Case Series and Review of the Literature. Psychosomatics 59: 199-203, No. 2, Mar 2018. Available from: URL: http://doi.org/10.1016/j.psym.2017.08.011 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations